Format

Send to

Choose Destination
Minerva Anestesiol. 2000 Jan-Feb;66(1-2):69-72.

[A case of tetanus: the problem of differential diagnosis].

[Article in Italian]

Author information

1
Servizio di Anestesia e Rianimazione, Ospedale S. Antonio Abate, Trapani.

Abstract

A clinical case concerning differential diagnosis between tetanus, atropine poisoning and acute hypocalcemia is reported. A 51 year-old man has been hospitalized in ICU, coming from the emergency service of another hospital, with a diagnosis of suspected atropine poisoning (he had been under treatment with atropine collyrium 1% for same days). The patient at the moment of hospitalization presented: preserved coscience with good orientation in time and space, thrismus, slight nuchal rigidity, hypertonia to the inferior limbs, accentuated osteotendinous reflex to the four limbs, asthenia, intense perspiration, tachycardia, apyrexia and not appreciable ocular signs for previus pathology. At observation the patient showed to have had a thyroidectomy (presence of surgical scar), and he didn't remember to have been vaccinated against tetanus. Several small scars to the hands were observed (particularly a recent felon to the first finger of the rigth hand) all referable to his activity as agriculture laborer. The hematochemical examinations were performed and the slight hypocalcemia slightly laver than normal, the leukocytosis neutrophilia, apyrexia, abundant perspiration and preserved conscience in presence of thrismus and hypertonia to the inferior limbs led to the diagnosis of a possible case of tetanus.

PMID:
10736985
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center